Alert archive / Ohio / Flash Flood Warnings in 2010
Flash Flood Warning 5, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at May 31, 2010, 3:49 PM EDT for Defiance County, Henry County, Ohio. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2010, 3:49 PM EDT (19:49 UTC)
- Expired
- May 31, 2010, 7:45 PM EDT
- In force
- 4 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties Defiance County, OH, Henry County, OH
The radar
The Northern Indiana radar (KIWX), 123 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 6:01 PM EDT | FLASH FLOOD | Defiance, OH | WATER OVER SEVERAL ROADS IN THE CITY...SOME VIADUCTS ARE FLOODED AND CLOSED OFF |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 132 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 673 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
895
WGUS53 KIWX 311949
FFWIWX
OHC039-069-312345-
/O.NEW.KIWX.FF.W.0005.100531T1949Z-100531T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 PM EDT MON MAY 31 2010
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN DEFIANCE COUNTY IN NORTHWEST OHIO
HENRY COUNTY IN NORTHWEST OHIO
* UNTIL 745 PM EDT
* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM AN AREA OF THUNDERSTORMS NEAR DEFIANCE...
MOVING NORTHEAST AT 15 MPH. RADAR ESTIMATES UPWARDS OF TWO INCH
PER HOUR RAINFALL RATES OVER THE PAST HOUR. TOTAL RAINFALL AMOUNTS
OF 3 TO 5 INCHES ARE POSSIBLE IN THE WARNED AREA AS ADDITIONAL
STORMS CONTINUE TO MOVE REPEATEDLY ACROSS THE SAME AREA.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DEFIANCE...NAPOLEON...AYERSVILLE...INDEPENDENCE...PLEASANT
BEND...JEWELL...STANDLEY...NEW BAVARIA...FLORIDA...OKOLONA...
HOLGATE...RIDGEVILLE CORNERS...GALLUP...HAMLER...ELERY...
MALINTA...DESHLER...GRELTON...LIBERTY CENTER...MCCLURE...TEXAS AND
COLTON
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.
LAT...LON 4117 8387 4116 8422 4119 8433 4120 8433
4121 8444 4138 8448 4143 8437 4142 8434
4144 8433 4149 8423 4149 8387
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at May 31, 1:38 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 31, 1:38 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 138 PM EDT MON MAY 31 2010 .AVIATION /18Z TAFS/... CONVECTION TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON WITH CONTINUED DESTABILIZATION AHEAD OF APPROACHING SURFACE COLD FRONT. ONE LOOK AT THE EARLY AFTERNOON RADAR SUGGESTS HANDLING THE SITUATION WITH A TSRA TEMPO GROUP. WILL DO SO AT BOTH TERMINALS THROUGH 22Z AND COULD SEE THE NEED FOR MORE TSRA MENTION FOR AN ADDITIONAL 1-2 HRS AT FWA GIVEN CURRENT SPEED OF THE APPROACHING FRONT. WILL CARRY IFR VSBYS IN THE TSRAS AS THEY HAVE BEEN ROBUST. SEVERE CONVECTION WILL BE POSSIBLE...BUT ISOLATED IN NATURE. THIS EVENING...CLEARING SKIES WILL GRADUALLY WORK IN FROM THE WEST AND GIVEN THE WIDESPREAD RAINFALL OF THIS AFTERNOON COMBINED WITH ONLY SLOW LLEVEL DRYING AND RELATIVELY LIGHT LLEVEL WINDS...EXPECT FOG FORMATION TOWARDS DAYBREAK. WILL CARRY MVFR VSBYS AT THIS POINT AND SEE HOW THE CONVECTION EVOLVES THIS AFTERNOON. IFR CERTAINLY NOT OUT OF THE QUESTION...HOWEVER. VFR DAY ON TAP FOR TUESDAY WITH JUST A FEW POP UP CU. SOUTHWEST WINDS AROUND 10KTS AHEAD OF THE FRONT WILL SHIFT WEST- NORTHWEST THIS EVENING 5-10KTS BEHIND THE FRONT BEFORE DIMINISHING TO LIGHT/VARIABLE AFTER MIDNIGHT. EXPECT WESTERLY WINDS 5KTS AT SBN ON TUESDAY WITH NORTHWEST WINDS 5KTS AT FWA. && .PREV DISCUSSION... /ISSUED 1002 AM EDT MON MAY 31 2010/ UPDATE... UPDATE TO TWEAK POPS GIVEN EVOLUTION OF CONVECTION IN POSITIVE THETAE SURGE AHEAD OF APPROACHING COLD FRONT. THE TWO PRIMARY CHANGES ARE 1-TO BETTER DELIMIT AREA OF SCT/NUMEROUS SHRA/TSRA THIS MORNING FROM THE OFFICE NORTH AND EAST...AND THEN EXPAND LIKELY POPS CWA-WIDE FOR THE AFTERNOON GIVEN SLOWER FRONTAL ARRIVAL PER 14UTC OBS AND NEAR TERM RUC GUIDANCE WHICH SUGGESTS ALL AREAS WILL LIKELY SEE ANOTHER BATCH OF STORMS THIS AFTERNOON. NEAR TERM TEMP TRENDS WILL BE TRICKY GIVEN CONVECTIVE IMPACTS...BUT OVERALL COULD END UP BEING A FEW DEGREES TOO LOW OVER NORTHWESTERN AREAS GIVEN ADDITIONAL SUN AHEAD OF APPROACHING FRONT. UPDATED GRIDS/PRODUCTS ARE OUT. PREV DISCUSSION... /ISSUED 702 AM EDT MON MAY 31 2010/ SHORT TERM... STORM CLUSTER OVR CHICAGO EARLY THIS MORNING A LIKELY HARBINGER OF THINGS TO COME BY AFTN W/APCH OF SFC FNTL BNDRY EXTENDING SWWD FM POTENT SW TROUGH EJECTING EWD THROUGH SRN CANADA. ALTHOUGH SW PROGGED TO DEAMPLIFY EWD INTO DOWNSTREAM FLATTENING MID LVL RIDGE...IT STILL RETAINS SOME MEASURE OF MID LVL HGT FALLS ACRS NRN IN/SRN MI THIS AFTN AND COMBINE THAT W/LIKELY MOD DESTABILIZATION OFFERS WHAT SHLD BE FAIRLY WIDESPREAD CONVN SE HALF INVOF OF SFC BNDRY THROUGH THE AFTN AND INTO EARLY EVENING. MBE VELOCITIES ARE QUITE SLOW OWING TO WEAKNESS IN MID LVL FLW AND GIVEN DEGREE OF MID LVL MSTR ADVTN OUT OF THE MID MS VALLEY OVERNIGHT SHLD SEE SOME PRETTY HEFTY RAINFALL AMTS FOR SOME. IN ADDN...A LOW END RISK FOR A SVR MULTICELL CLUSTER OR TWO AS EVIDENT W/IMPRESSIVE STORM OVR CHICAGO THIS MORNING. OTHERWISE TEMP GRIDS TDA LOOK IDEAL W/A WARM AND MUGGY DAY FOR MOST. SFC BNDRY WILL WORK CLEAR SERN AREAS BY MID EVENING W/ROBUST DRYING INTO TUE FOLLOWING IN BEHIND SFC RIDGING THAT QUICKLY BLDS EWD OUT OF THE PLAINS. HWVR LTL CHG IN LL THERMAL RIDGE AND GIVEN DEGREE OF INSOLATION XPCD WILL REORIENT TEMPS A BIT SW-NE AND STILL WELL ABV NORMAL. SFC RIDGE SHIFTS EWD OF CWA TUE NIGHT W/STG RTN FLW DVLPG IN RESPONSE TO UPSTREAM SW OVR THE CNTRL ROCKIES THIS AM STEAMING EWD IN PROGRESSIVE MID LVL FLW REGIME. TEMPTED TO ADD A POP MENTION AFT MIDNIGHT PER FVRBL INCREASE IN LL MSTR FLUX/THETA-E ADVTN AHD OF EJECTING SW WELL OUT INTO THE PLAINS BY THAT TIME. HWVR PLACEMENT OF IMPLIED STORMS QUITE UNCERTAIN OWING TO LIKELY UPSCALE MCS DVLPMNT UPSTREAM ANYWHERE FM ERN NE INTO SE MN. GFS BRINGS MCS EWD THROUGH CNTRL LWR MI...LOCAL WRF INTO NE IL/SW MI AND NAM INTO ERN IL/WRN IN. CERTAINLY PER FLAT PATTN ALOFT...QUICKER EWD ARRIVAL OF MCS XPCD AND WILL TAKE A STAB AT IT NOW W/LOW CHC POP INTRODUCTION WRN THIRD LATE. LONG TERM... WEDNESDAY THROUGH SUNDAY POWERFUL UPPER FLOW ASSOCIATED WITH THE MASSIVE HEIGHT SINK OVER THE NORTHERN PAC WILL SUPPORT A VERY ACTIVE START TO JUNE. FAST LATITUDINAL FLOW WILL SUPPORT NUMEROUS EJECTING SMALL SCALE DISTURBANCES WITH ONE LARGE MID LEVEL SHORT WAVE EXPECTED BY THE LATTER PORTION OF THE PERIOD. COMPLICATED AND POORLY SAMPLED FLOW OVER THE PAC SOURCE REGION COUPLED WITH POOR HANDLING OF THE EASTERN CANADIAN NEG HEIGHT ANOMALY CONTINUES TO SUPPORT EXTREMELY POOR MODEL PERFORMANCE AND CONTINUITY IN THE PERIOD. THIS IS SUPPORTING WAVERING OF THE LL BAROCLINIC ZONE DEMARKING HIGH THETA-E AIR IN ADDITION TO ADVECTING CONUS MID LEVEL BAROCLINIC WAVE TRACK/SPEED/AND INTENSITY. THE OVERALL TREND THIS SPRING HAS BEEN FOR A NORTHERN BIAS TO THE LL THETA-E GRADIENT...AND WILL CONTINUE TO TREND TO DETERMINISTIC SOLUTIONS THAT FAVOR THIS SCENARIO. THE ECMWF HAS BEEN THE MODEL OF CHOICE FOR SEVERAL FORECAST PERIODS...BUT IT SEEMS IT TOO MAY BE TOO AGGRESSIVE WITH HEIGHT FALLS AND COOLING IN THE GREAT LAKES BY THE END OF THE PERIOD AND BEYOND. NOT TO MENTION GIVEN THE INCREASED LL INSTABILITY AND SEASONAL BIAS TOWARD MCS SYSTEMS...HIRES MODEL SOLUTIONS BEYOND DAY 2 WILL BE UTILIZED VERY CAUTIOUSLY GIVEN CONVECTIVE FEEDBACK ISSUES THAT BECOME PROBLEMATIC. A GOOD EXAMPLE OF THIS CAN BE SEEN IN THE NAM12/S DAY 3 PROGS OVER THE MIDWEST. SIMILAR TO LAST NIGHT/S FORECAST...ONLY SMALL CHANGES AND TRENDS IN THE PERIOD...WITH THE ECMWF FAVORED THROUGH THE MAJORITY OF THE PERIOD...TRENDING TO BIASED MEAN DETERMINISTIC SYNOPTIC FIELDS BY DAY 6-7. WED-THU...THE FIRST IN A POTENTIAL SERIES OF DISTURBANCES IS EXPECTED TO AFFECT THE REGION IN THIS PERIOD. EXPECTED MCS ACTIVITY FROM INITIAL CENTRAL PLAINS ELEVATED THETA-E ADV WILL LIKELY PUSH QUICKLY EAST INTO THE UPPER MIDWEST WITH A NORTHERN BIAS TO THE TRACK EXPECTED GIVEN A WEAK NEG THETA-E PUSH FROM THE MON-TUE DEPARTING SYSTEM...LIKELY FAVORING NORTHERN IL/WI/SOUTHERN MI/NORTHERN IN AND NW OH. WITH A GOOD SETUP FOR MCS ACTIVITY...WED HAVE RAISED POPS TO 40 ACROSS THE NORTH WHERE THE BEST OVERLAP OF INCREASED MID LEVEL FLOW/POS THETA-E ADV WILL RESIDE GIVEN H85-3 THICKNESS CONTOURS. DO FAVOR THE SLOWER BIASED ECMWF AND UKMET PER UPPER WAVE AND ASSOCIATED SFC REFLECTION...WHICH STILL SUPPORTS INCREASED POPS THROUGH THUR AFTERNOON. SEVERE POTENTIAL WILL BE ELEVATED IN THIS PERIOD GIVEN AMPLE INSTABILITY/STRONG FORCING PER INCREASED UPPER FLOW. DAMAGING WINDS WOULD BE THE MAIN THREAT GIVEN STORM ENVIRONMENT FAVORING AN OUTFLOW DOMINATE FORWARD PROPAGATING CONVECTIVE SYSTEM. NO CHANGE TO FORECAST TEMPS GIVEN CONCERNS ON CLOUDS AND PRECIP. MODEL THERMAL FIELDS CERTAINLY SUPPORT CURRENT FORECAST NUMBERS ALTHOUGH INSOLATION WILL PLAY A LARGE ROLE IN RESULTANT NUMBERS. FRI-SUN...MUDDLED FORECAST DETAILS IN THIS PERIOD GIVEN POOR MODEL CONFIDENCE. CURRENT FORECAST ENCOMPASSES ALL CONCERNS WITH A BIAS TOWARD CLIMO GIVEN LOOMING UNCERTAINTY. DID ADD POPS TO SAT NIGHT GIVEN A VERY REAL POTENTIAL FOR AN MCS CORRIDOR RESIDING OVER THE REGION. FORECAST MODELS STILL OFFER A SIG NORTHERN STREAM WAVE BY DAY 7-8 AND GIVEN CONCERNS ON A NORTHERN BIAS...CURRENT TEMPS IN THE GRIDDED DATABASE ARE LIKELY TOO LOW. CONCERNS ON FAST FLOW MID LEVEL IMPULSES IN THE PRESENCE OF AMPLE LL HEAT/MOISTURE CERTAINLY SUPPORTS CURRENT FORECAST POP NUMBERS...WITH WAVE TIMING/TRACK/AND ORGANIZATION FAR FROM BEING RESOLVED AT THIS POINT. EXPECT ABOVE NORMAL TEMPS IN THE PERIOD WITH ABOVE NORMAL CHANCES FOR PRECIP. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...T LONG TERM...JC AVIATION...ARNOTT
Hazardous weather outlook, May 31, 12:57 PM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1257 PM EDT MON MAY 31 2010 INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001- 002-004-005-015-016-024-025-011700- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1257 PM EDT MON MAY 31 2010 /1157 AM CDT MON MAY 31 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO THIS EVENING. WHILE THE PRIMARY THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL AND LOCALIZED FLOODING...A FEW SEVERE STORMS...WITH DAMAGING WINDS AND LARGE HAIL...ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE IN THIS PERIOD. THE BEST CHANCE FOR ORGANIZED SEVERE WEATHER WILL BE WEDNESDAY INTO THURSDAY...WITH ANOTHER EPISODE OF SEVERE WEATHER POSSIBLE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH AFTERNOON INTO EARLY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX ARNOTT
In the hours before
Special weather statement, May 31, 3:13 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
313 PM EDT MON MAY 31 2010
INZ003>005-012>016-020-022-023-312015-
CASS IN-ELKHART IN-FULTON IN-KOSCIUSKO IN-LA PORTE IN-MARSHALL
IN-MIAMI IN-PULASKI IN-ST. JOSEPH IN-STARKE IN-WHITE IN-
313 PM EDT MON MAY 31 2010
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA WITH EMBEDDED
STRONG STORMS. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE
WITH ANY OF THE STRONGER STORMS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
WARSAW AND WINONA LAKE...
GULIVOIRE PARK...
NAPPANEE...
MISHAWAKA...
SYRACUSE...
DUNLAP...ELKHART AND GOSHEN...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4085 8699 4091 8698 4092 8693 4143 8692
4172 8607 4176 8607 4176 8567 4105 8569
4105 8602 4057 8636 4070 8638 4070 8649
4080 8658 4075 8658 4073 8677 4058 8678
4058 8709 4084 8710
TIME...MOT...LOC 1912Z 226DEG 16KT 4147 8621
ARNOTTLocal storm report, May 31, 3:36 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
336 PM EDT MON MAY 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG BERRIEN SPRINGS 41.95N 86.34W
05/31/2010 BERRIEN MI LAW ENFORCEMENT
TREES AND POWER LINES DOWN ON SNOW ROAD.
&&
EVENT NUMBER IWX1000615
SAWLocal storm report, May 31, 3:38 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
338 PM EDT MON MAY 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND DMG 2 SE WINONA LAKE 41.20N 85.79W
05/31/2010 KOSCIUSKO IN NWS EMPLOYEE
TREE BRANCH DOWN ON POWER LINES AND BEGINNING TO SMOKE.
&&
EVENT NUMBER IWX1000616
SAWLocal storm report, May 31, 3:46 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 PM EDT MON MAY 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 2 SE OTTAWA 41.00N 84.01W
05/31/2010 PUTNAM OH EMERGENCY MNGR
SIGNIFICANT DAMAGE TO THE EAST SIDE OF A TWO STORY
HOME. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER IWX1000617
SAWSpecial weather statement, May 31, 3:46 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 PM EDT MON MAY 31 2010
INZ015-016-022>027-032>034-OHZ016-024-025-312045-
ADAMS IN-ALLEN OH-BLACKFORD IN-CASS IN-FULTON IN-GRANT IN-HUNTINGTON
IN-JAY IN-KOSCIUSKO IN-MIAMI IN-PUTNAM OH-VAN WERT OH-WABASH IN-WELLS
IN-
346 PM EDT MON MAY 31 2010
NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
SCATTERED THUNDERSTORMS ACROSS NORTHEAST INDIANA AND NORTHWEST OHIO
THIS AFTERNOON. THESE STORMS WERE MOVING SLOWLY NORTHEAST AT 15 TO
20 MPH AND WILL CONTINUE TO BE SCATTERED ACROSS THE AREA THROUGH THE
AFTERNOON HOURS.
LOCALLY HEAVY RAINFALL...PEA SIZE HAIL...WINDS UP TO 55 MPH AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE ALL POSSIBLE WITH ANY
THUNDERSTORM THIS AFTERNOON. A FEW ISOLATED THUNDERSTORMS MAY BECOME
SEVERE SO BE ALERT FOR POSSIBLE WARNINGS INTO THE EVENING HOURS.
VERY ISOLATED WIND GUSTS TO 65 MPH COULD OCCUR INFREQUENTLY AND
QUICKLY IN THE STRONGER THUNDERSTORMS.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE ALSO POSSIBLE WITH
THESE SLOW MOVING THUNDERSTORMS. PONDING OF WATER ON ROADS MAY OCCUR
QUICKLY AND WATER MAY ALSO RISE QUICKLY IN SMALLER STREAMS..CREEKS
AND DRAINAGE DITCHES. DO NOT PLAY OR ATTEMPT TO DRIVE THROUGH ANY
FLOODED AREAS. TURN AROUND...DO NOT DROWN. LISTEN FOR POSSIBLE FLOOD
WARNINGS AS WELL.
GUSTY WINDS MAY ALSO CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND
LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS
SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL ANY STORM
HAS PASSED.
LAT...LON 4069 8445 4073 8445 4073 8479 4032 8481
4033 8521 4040 8522 4039 8586 4058 8588
4058 8636 4105 8603 4107 8570 4101 8568
4093 8535 4093 8481 4098 8475 4099 8386
4065 8387
TIME...MOT...LOC 1943Z 226DEG 18KT 4071 8529Local storm report, May 31, 3:48 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EDT MON MAY 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG CLAYPOOL 41.13N 85.88W
05/31/2010 KOSCIUSKO IN BROADCAST MEDIA
A TREE UPROOTED AND FELL ON A BUILDING. NUMEROUS TREE
LIMBS DOWN. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER IWX1000618
SAWThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 10:09 AM EDT | Special Weather Statement | IWX | Williams | 66 min |
| May 31, 11:11 AM EDT | Special Weather Statement | IWX | Fulton, Williams | 49 min |
| May 31, 11:16 AM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 59 min |
| May 31, 12:58 PM EDT | Special Weather Statement | IWX | Putnam | 62 min |
| May 31, 1:55 PM EDT | Special Weather Statement | IWX | Allen, Van Wert | 50 min |
| May 31, 2:14 PM EDT | Special Weather Statement | IWX | Defiance, Henry, Paulding, Putnam | 61 min |
| May 31, 2:21 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding | 26 min |
| May 31, 2:52 PM EDT | Special Weather Statement | IWX | Allen, Van Wert | 53 min |
| May 31, 3:12 PM EDT | Special Weather Statement | IWX | Defiance, Fulton, Henry, Paulding, Putnam, Williams | 63 min |
| May 31, 3:46 PM EDT | Special Weather Statement | IWX | Allen, Van Wert | 59 min |
| May 31, 4:21 PM EDT | Special Weather Statement | IWX | Defiance, Fulton, Henry, Paulding, Putnam, Williams | 54 min |
| May 31, 4:41 PM EDT | Areal Flood Advisory | IWX | Fulton, Williams | 3 hr |
| May 31, 4:43 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 62 min |
| May 31, 4:45 PM EDT | Special Weather Statement | IWX | Allen, Putnam, Van Wert | 60 min |
| May 31, 5:13 PM EDT | Special Weather Statement | IWX | Defiance, Fulton, Henry, Paulding, Williams | 62 min |
| May 31, 5:41 PM EDT | Special Weather Statement | IWX | Allen, Putnam, Van Wert | 64 min |
Nearby
Flash Flood Warnings in Ohio, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.